MAUDE Adverse Event Report: LUMENIS LTD MOSES PULSE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD MOSES PULSE; POWERED LASER SURGICAL INSTRUMENT
Model Number GA-0008800
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during procedure, the error codes 198, 189, 183 and 202 were observed.The procedure could not be completed due to this issue.There were no patient complications reported.
 
Event or Problem Description
It was reported that, during procedure, the error codes 198, 189, 183 and 202 were observed referring to a defective cooling unit.The procedure could not be completed due to this issue.The patient was under anesthesia at the time.There were no patient complications.Per additional information, there were two chillers replacements on the same device since the first replacement was also damaged.
 
Event or Problem Description
It was reported that, during procedure, the error codes 198, 189, 183 and 202 were observed referring to a defective cooling unit.The procedure could not be completed due to this issue.The patient was under anesthesia at the time.There were no patient complications.
 
Additional Manufacturer Narrative
The console was evaluated by a field service engineer (fse) at the customer site.During functional evaluation of the console, the chiller had to be replaced twice since the second replacement was damaged.Therefore, the reported allegation was confirmed leading to the reported event.After replacing the second chiller, functional test was performed, and alignments were made.Most likely the component damaged could have affected the device performance.No further issues were identified during service, and the console was confirmed to be fully functional after replacing.A device history record review confirmed the device met all manufacturing specifications, a risk review confirmed that the event is accounted for in the risk documentation, and a labeling review confirmed the ifu includes appropriate warnings and instructions for use.Based on review of all information available and analysis results, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description
It was reported that, during procedure, the error codes 198, 189, 183 and 202 were observed referring to a defective cooling unit.The procedure could not be completed due to this issue.The patient was under anesthesia at the time.There were no patient complications.After that, the chiller had to be replaced twice since the second replacement was damaged.Additionally, functional test and alignments were performed.

Brand Name
MOSES PULSE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD
hakidma st 6
yokneam 20692 04
IS   2069204
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key16405995
Report Number2124215-2023-07676
Device Sequence Number5632048
Product Code GEX
UDI-Device Identifier07290109145419
UDI-Public07290109145419
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGA-0008800
Device Catalogue NumberGA-0008800
Device Lot Number0000000005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2023
Supplement Date Received by Manufacturer03/06/2023
03/10/2023
05/18/2023
Initial Report FDA Received Date02/20/2023
Supplement Report FDA Received Date03/07/2023
03/13/2023
06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/10/2015
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown